[Fluindione-induced acute generalised exanthematous pustulosis confirmed by patch testing].Ann Dermatol Venereol. 2008 Apr; 135(4):295-8.AD
Fluindione is an oral anticoagulant belonging to the vitamin K antagonist class. Although fluindione is very widely prescribed in France, few cases of cutaneous drug reactions have been reported. Below we describe a case of acute generalised exanthematous pustulosis due to fluindione as confirmed by patch-testing.
PATIENTS AND METHODS
A 70-year-old woman was hospitalised for diffuse erythematous and pustular rash 48hours after initiation of fluindione treatment for cardiac arrhythmia. A diagnosis of fluindione-induced acute generalised exanthematous pustulosis was made. After withdrawal of fluindione, the eruption cleared up within eight days. Warfarin was then used without skin reaction. Subsequent patch-tests were positive for fluindione.
These signs were consistent with fluindione-induced acute generalised exanthematous pustulosis. A causative role of fluindione is very likely in view of the rapid onset after initiation, improvement after withdrawal and positive patch tests. Skin patch-testing, which is easily performed, can be extremely helpful in determining a causal relationship with medication.